Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A maximum principle for compressible flow on a surface

Authors: Lesley M. Sibner and Robert J. Sibner
Journal: Proc. Amer. Math. Soc. 71 (1978), 103-108
MSC: Primary 58A10; Secondary 58G10
MathSciNet review: 0482795
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the speed of a steady, irrotational, subsonic flow on a surface cannot attain its maximum at a point of positive Gauss curvature.

References [Enhancements On Off] (What's this?)

  • Lipman Bers, Mathematical aspects of subsonic and transonic gas dynamics, Surveys in Applied Mathematics, Vol. 3, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1958. MR 0096477
  • L. Bers and L. Nirenberg, On a representation theorem for linear elliptic systems with discontinuous coefficients and its applications, Convegno Internazionale sulle Equazioni Lineari alle Derivate Parziali, Trieste, 1954, Edizioni Cremonese, Roma, 1955, pp. 111–140. MR 0076981
  • S. Bochner, Vector fields and Ricci curvature, Bull. Amer. Math. Soc. 52 (1946), 776–797. MR 18022, DOI
  • E. Hopf, Elementare Bemerkungen über die Lösungen partieller Differentialgleichungen zweiter Ordnung vom elliptischen Typus, S.-B. Preuss. Akad. Wiss. Physik-Math. Kl. 19 (1927), 147-152.
  • L. M. Sibner and R. J. Sibner, A non-linear Hodge-de-Rham theorem, Acta Math. 125 (1970), 57–73. MR 281231, DOI
  • Lesley M. Sibner, Non-linear Hodge theory: compact manifolds, Global analysis and its applications (Lectures, Internat. Sem. Course, Internat. Centre Theoret. Phys., Trieste, 1972) Internat. Atomic Energy Agency, Vienna, 1974, pp. 121–127. MR 0436186
  • ---, Non-linear Hodge theory: Applications, Advances in Math. (to appear). ---, Transonic flow on an axiallysymmetric torus, J. Math. Anal. Appl. (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58A10, 58G10

Retrieve articles in all journals with MSC: 58A10, 58G10

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society